Withdrawal Symptoms from Dexamethasone

Dexamethasone is prescribed for many different conditions, including endocrine disorders, skin conditions, and inflammatory bowel disease. As a corticosteroid ("steroid" for short), this medication resembles a naturally occurring hormone in the human body, which is why it should only be used on a short-term basis (approximately a few weeks). Using dexamethasone for longer periods can lead to serious problems and may make you more susceptible to infections.
 
However, you should not stop taking this drug without first talking to your healthcare provider. If you have been taking it for longer than a few weeks, your healthcare provider will recommend a gradual dose reduction. Your body can become used to the medication and needs time to adjust as you stop taking it. If dexamethasone is stopped too suddenly, withdrawal symptoms can occur, such as:
 
  • Nausea and vomiting
  • Drowsiness
  • Confusion.
  •  
Follow your healthcare provider's instructions exactly on when and how to take this drug, as well as how to stop taking it. This will reduce your risk of complications.
 
(Click Dexamethasone Precautions and Warnings to learn more about withdrawal symptoms, as well as other important safety concerns to be aware of during treatment.)
 
 
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.